Uneven swelling after juvederm. (photos)

I had juvederm for lip augmentation two and half days ago, and this is what my lips look like. I know I am brusied but is that what is causing the uneven swelling and bumpiness? I am concerned it will not settle and will look terrible!!

Doctor Answers 8

Uneven swelling after juvederm. (photos)

Lips are very delicate and swell and bruise quite easily when injected.  It's best to let them settle for two weeks and see your injector for a follow up.


Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Lip Augmentation with Fillers Such as Juvederm or Restylane

It takes roughly 2 weeks to see the final outcome, I suggest waiting to see the final result. This can always be reversed or reinjected later if you are unhappy with the results. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Lip augmentation

While swelling from lip augmentation is common, if you are concerned, you should see your injector to be evaluated.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Swelling with lip augmentation

Swelling in the lips can take up to two weeks to go away.  Bruising such as what you have can make the swelling even worse.  I would recommend you wait until you have finished healing to assess your final result.  If there are any areas of over-fill or asymmetry sometimes even gentle massage can improve it, or if necessary, may be dissolved with wydase.  My guess is after a few more days that things will be a lot better!  Good luck!

Jasmine Mohadjer, MD
Tampa Oculoplastic Surgeon
5.0 out of 5 stars 2 reviews

Juvederm Swelling

Juvederm is known to usually come with some significant swelling when injected, especially in the lips. Most of the bruising and swelling will resolve within the first several days. Keep in mind though that it can take up to two weeks to see the final result. 

Lawrence Bundrick, MD
Huntsville Plastic Surgeon
5.0 out of 5 stars 6 reviews

Uneven swelling after juvederm.

Thank you for your question and for sharing your photographs. I am sorry that your results have not been what you anticipated.  Due to the lips' thin tissues swelling and bruising often accompany dermal filler injections. Both of these issues are affecting your current results and it is difficult to assess your long-term appearance until these have both resolved, commonly over the span of two weeks.  Hang in there and allow your results time to mature, if after two weeks you have significant asymmetry or contour irregularities your injector can dissolve the Juvederm away. Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Swelling and bruising after Juvederm

Thank you for your question lcbils. Juvederm is a product that can be used to enhance the lips. After any injection there is a risk of swelling and bruising. In our office we treat bruises as early as the next day after an injectable treatment. Applying cold compresses can minimize swelling. Swelling and bruising can last up to two weeks. I have my patients return to the office two weeks after their treatment to assess their results. Patience during this time is important. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Swelling after Juvederm

Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.  Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.